# SDR CA140120016

- Difficulty date: January 9, 2014
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bell 429
- Engine: Pwc PW207D
- System (JASC): 2435 · Starter-Generator
- Part: Shaft
- Condition: Failed
- Location: Starter Gen
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

(CAN) ACFT WAS ENROUTE TO AN OFFSHORE PLATFORM WHEN THE NR 2 ENGINE CHIP LIGHT CAME ON AND THE CABIN BEGAN TO FILL WITH SMOKE.  PILOT SHUTOFF THE VENT SYSTEM WHICH CLEARED THE SMOKE AND ROLLED NR 2 TO IDLE.  ACFT RETURNED AND SHUTDOWN. INVESTIGATION FOUND THE NR 2 STARTER GENERATOR SHAFT HAD FAILED.
